Alert archive / Florida / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 130, NWS Mobile, AL

October 18, 2007Okaloosa County, Santa Rosa County, Florida

NWS Mobile, AL issued this severe thunderstorm warning at Oct 18, 2007, 9:51 AM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 18, 2007, 9:51 AM CDT (14:51 UTC)
Expired
Oct 18, 2007, 10:30 AM CDT
In force
39 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

Counties Okaloosa County, FL, Santa Rosa County, FL

The radar

The Eglin Afb radar (KEVX), 66 km from the middle of the area, began a volume at 14:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 2.9 hours before the alert went out and 223 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 12:00Z on 2007-10-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 224 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 12:00Z on 2007-10-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
224 J/kg
Mixed-layer CIN
-91 J/kg
Mixed-layer LCL
770 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
72 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KMOB 181451
SVRMOB
FLC091-113-181530-
/O.NEW.KMOB.SV.W.0130.071018T1451Z-071018T1530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
951 AM CDT THU OCT 18 2007

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CENTRAL OKALOOSA COUNTY IN NORTHWEST FLORIDA...
  THIS INCLUDES THE CITY OF CRESTVIEW...
  EAST CENTRAL SANTA ROSA COUNTY IN NORTHWEST FLORIDA...

* UNTIL 1030 AM CDT

* AT 941 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 21
  MILES SOUTHWEST OF CRESTVIEW...OR ABOUT 11 MILES NORTH OF
  NAVARRE...AND MOVING EAST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  7 MILES SOUTH OF CRESTVIEW AND 9 MILES SOUTH OF CRESTVIEW AIRPORT
  BY 1030 AM CDT...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

LAT...LON 3083 8646 3055 8638 3050 8685 3062 8687
TIME...MOT...LOC 1451Z 248DEG 19KT 3058 8679

$$
JP/DM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 5:00 AM CDT, 4 hours 51 minutes earlier.

Area forecast discussion, Oct 18, 5:00 AM CDT, 4 hours 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
500 AM CDT THU OCT 18 2007

.SHORT TERM UPDATE (TODAY AND TONIGHT)...LOW LEVEL 850 MB JET
MAXIMA OF 50+ KNOTS CONTINUES TO LIFT NORTH AND EAST OF THE FCST
AREA THIS MORNING...BUT A 30-35 KNOT SWLY 850 FLOW WILL CONTINUE
OVER THE FCST AREA TODAY AS A VORTLOBE EXTENDING SOUTH ACROSS
CENTRAL MISSISSIPPI THIS MORNING MOVES EAST. AHEAD OF THIS
APPROACHING FEATURE...WE HAVE SEEN AN AREA OF CONVECTION FIRE THIS
MORNING OVER OUR AREA. THIS ACTIVITY WILL BE MOVING OF TO THE EAST
OF THE FCST AREA DURING THE MORNING HOURS...BUT WE ARE LOOKING FOR
ADDITIONAL DEVELOPMENT MOVING INTO THE REGION FROM THE WEST BY THIS
AFTERNOON AND EVENING AS THE ATMOSPHERE DESTABILIZES AHEAD OF AN
APPROACHING COLD FRONT THAT WILL MOVE ACROSS THE AREA TONIGHT.
PRE-FRONTAL CONVECTION WILL LIKELY BEGIN TO DEVELOP OVER THE WESTERN
HALF OF THE FCST AREA BY EARLY AFTERNOON AND CONTINUE TO MOVE EAST
ACROSS THE REGION THROUGH THE EVENING HOURS. THE THERMODYNAMIC
PROFILES DURING THIS TIME CONTINUE TO BE QUITE MOIST W/ PW VALUES OF
ONE TO TWO INCHES. ALTHOUGH THERE WILL BE PLENTY OF LOLVL MOISTURE
AVAILABLE...THE FCST AREA WILL BE FAR REMOVED FROM THE MOST INTENSE
LARGE SCALE FORCING WHICH...AS MENTIONED...WILL HAVE LIFTED WELL TO
THE NORTH OF THE AREA. THUS SHEAR PROFILES WILL BE VERY MARGINAL FOR
UPDRAFT ROTATION AND WEAK LAPSE RATES WILL NOT ALLOW FOR VERY STRONG
UPDRAFTS. THE STORM PREDICTION CENTER MAINTAINS A SLIGHT RISK FOR
SEVERE WEATHER TODAY AND TONIGHT OVER THE NORTHERN HALF OF THE
AREA...PRIMARILY ALONG AND NORTH OF A LEAKESVILLE (MS)...MCINTOSH
(AL)... EVERGREEN (AL)...LUVERNE (AL) LINE. THE MAIN THREAT IN OUR
AREA IS LIKELY TO COME IN THE FORM OF ISOLATED DAMAGING WINDS AS THE
WIND PROFILE WILL BE PRIMARILY UNIDIRECTIONAL. RAINFALL AMOUNTS ARE
NOT EXPECTED TO EXCESSIVE W/ AN AVERAGE OF 1 TO 2 INCHES EXPECTED.
EXPECT ABOVE NORMAL TEMPS TODAY AND TONIGHT...WITH MAXS IN THE LOWER
80S AND MINS IN THE UPPER 60S TO MIDDLE 70S.  12/DS

&&

.LONG TERM (FRIDAY THROUGH WEDNESDAY)...THE FRONT AND ASSOCIATED
PCPN DISCUSSED IN THE SHORT TERM WILL MOVE EAST OF THE AREA BY
FRIDAY AFTERNOON W/ THE CLEARING LINE MOVING INTO THE AREA FROM THE
WEST. HIGH PRESSURE WILL BUILD ACROSS THE REGION OVER THE WEEKEND
WITH NIGHT MIN TEMPS AROUND NORMAL AND DAYTIME MAX TEMPS A LITTLE
ABOVE NORMAL. ANOTHER FAIRLY STRONG FRONTAL SYSTEM IS ADVERTISED BY
THE GFS TO AFFECT THE FCST AREA SUNDAY NIGHT THROUGH MONDAY...
BRINGING ANOTHER GOOD CHANCE OF SHRA/TSRA TO THE AREA. THIS SYSTEM
TOO WILL LIKELY NEED TO BE MONITORED FOR SVR POTENTIAL. DRY AND COOL
WEATHER EXPECTED IN THE WAKE OF THIS 2ND SYSTEM...WITH NEAR NORMAL
MAX AND MINS. 12/DS

&&

.MARINE...A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL PERSIST
THROUGH TONIGHT THEN BECOME NORTH TO NORTHWEST AS A COLD FRONT MOVES
ACROSS THE MARINE AREA ON FRIDAY. A MODERATE OFFSHORE FLOW WILL
CONTINUE THROUGH EARLY SUNDAY BECOMING SOUTHEAST LATE IN RESPONSE TO
A STRONGER COLD FRONT APPROACHING FROM THE WEST. THE COLD FRONT WILL
MOVE ACROSS THE MARINE AREA DURING THE DAY ON MONDAY GIVING WAY TO A
STRONG OFFSHORE FLOW LATE MONDAY AND MONDAY NIGHT. 32/EE

&&

.FIRE WEATHER...NO HEADLINES AS ABUNDANT LOLVL MOISTURE AND RAINFALL
POTENTIAL REMAINS HIGH FOR THE NEXT 24 HOURS. 12/DS

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      82  70  81  54 /  70  80  60  00
PENSACOLA   83  72  78  57 /  80  90  80  05
DESTIN      82  75  76  61 /  80  80  80  10
EVERGREEN   82  70  76  50 /  80  90  70  05
WAYNESBORO  83  66  80  49 /  60  70  20  00
CAMDEN      83  67  77  50 /  80  90  30  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.

&&
Hazardous weather outlook, Oct 18, 6:30 AM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
630 AM CDT THU OCT 18 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-191200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
630 AM CDT THU OCT 18 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA...GM AND
SOUTHEAST MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT...

A STRONG UPPER LEVEL DISTURBANCE ALONG WITH A TRAILING COLD FRONT
WILL MOVE ACROSS THE LOWER MISSISSIPPI RIVER VALLEY AND CENTRAL GULF
STATES THROUGH TONIGHT. AS A RESULT WIDESPREAD SHOWERS AND
THUNDERSTORMS CAN BE EXPECTED ACROSS MUCH OF THE FORECAST AREA TODAY
AND TONIGHT. DUE TO MARGINAL SHEAR IN THE LOWER LEVELS OF THE
ATMOSPHERE COMBINED WITH DAYTIME HEATING AND SUFFICIENT LOW LEVEL
MOISTURE SOME THUNDERSTORMS MAY BECOME STRONG TO SEVERE. DAMAGING
WINDS...DANGEROUS CLOUD TO GROUND LIGHTNING AND SMALL HAIL WILL BE
LIKELY WITH SOME OF THE STRONGER STORMS. ISOLATED TORNADOES WILL
ALSO BE POSSIBLE. AT THIS THE STORM PREDICTION CENTER IN NORMAN HAS
PLACED MUCH OF THE FORECAST AREA UNDER A SLIGHT RISK FOR SEVERE
THUNDERSTORM DEVELOPMENT THROUGH TONIGHT.

A MODERATE TO STRONG SOUTHERLY WIND FLOW WILL CONTINUE TO MAKE
HAZARDOUS BOATING CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT.

DUE TO A MODERATE TO STRONG SOUTHERLY WIND FLOW COMBINED WITH HIGH
TIDAL RANGES ALONG THE COAST THERE WILL BE A MODERATE RISK FOR
DANGEROUS RIP CURRENTS ALONG AREA BEACHES TODAY AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH TUESDAY...

THE COLD FRONT WILL MOVE EAST OF THE REGION BY MIDDAY FRIDAY. AT
THIS TIME NO SEVERE STORMS ARE EXPECTED FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT FOR SEVERE
WEATHER OPERATIONS MAY BE NEEDED TODAY AND TONIGHT. STAY TUNED FOR
FURTHER UPDATES THROUGHOUT THE DAY.

In the hours before

Special weather statement, Oct 18, 5:16 AM CDT, 4 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
516 AM CDT THU OCT 18 2007

ALZ053-181045-
CLARKE-
INCLUDING THE CITIES OF...GROVE HILL...
516 AM CDT THU OCT 18 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CLARKE COUNTY...

AT 511 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHWEST OF WALKER SPRINGS...AND MOVING
NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
WALKER SPRINGS...MANILLA...ALLEN...SUGGSVILLE...WHATELY...WHATELY AND
GROVE HILL THROUGH 545 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Oct 18, 5:52 AM CDT, 3 hours 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
552 AM CDT THU OCT 18 2007

ALZ053>055-181115-
MONROE-CLARKE-WILCOX-
552 AM CDT THU OCT 18 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER MONROE...CLARKE AND
WILCOX COUNTIES...

AT 549 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 4 MILES WEST OF FINCHBURG...AND MOVING NORTHEAST AT 20
MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
FINCHBURG...CHANCE...FOUNTAIN...FRANKLIN AND KEITH THROUGH 615 AM
CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE. SEEK SHELTER IN A
SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.
Special weather statement, Oct 18, 7:29 AM CDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
729 AM CDT THU OCT 18 2007

FLZ002-004-181300-
COASTAL ESCAMBIA-COASTAL SANTA ROSA-
729 AM CDT THU OCT 18 2007

...A STRONG THUNDERSTORM IS MOVING INTO SOUTHERN ESCAMBIA AND
SANTA ROSA COUNTIES...

AT 728 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 7 MILES SOUTH OF ORIOLE BEACH...AND MOVING NORTHEAST AT
15 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
ORIOLE BEACH THROUGH 800 AM CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.
Special weather statement, Oct 18, 7:38 AM CDT, 2 hours 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
738 AM CDT THU OCT 18 2007

ALZ061-181315-
UPPER MOBILE-
738 AM CDT THU OCT 18 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER MOBILE COUNTY...

AT 733 AM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM 3 MILES SOUTHWEST OF OAK GROVE...AND MOVING NORTHEAST AT
25 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
CHUNCHULA...CELESTE...CREOLA...TURNERVILLE AND AXIS THROUGH 815 AM
CDT.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...DANGEROUS CLOUD
TO GROUND LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD
DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL
OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS
PASSED.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 18, 1:30 AM CDTSpecial Marine WarningMOB90 min
Oct 18, 3:23 AM CDTSpecial Marine WarningMOB97 min
Oct 18, 6:23 AM CDTSpecial Marine WarningMOB67 min
Oct 18, 7:35 AM CDTSpecial Marine WarningMOB25 min
Oct 18, 8:24 AM CDTSevere Thunderstorm WarningMOBEscambia, Santa Rosa51 min
Oct 18, 8:58 AM CDTSpecial Marine WarningMOB62 min
Oct 18, 9:11 AM CDTTornado WarningMOBEscambia, Santa Rosa34 min
Oct 18, 9:18 AM CDTTornado WarningMOBSanta Rosa42 min
Oct 18, 10:10 AM CDTTornado WarningMOBEscambia, Santa Rosa35 min
Oct 18, 10:39 AM CDTSevere Thunderstorm WarningMOBOkaloosa36 min
Oct 18, 10:45 AM CDTSpecial Marine WarningMOB30 min
Oct 18, 11:01 AM CDTSpecial Marine WarningMOB89 min
Oct 18, 11:20 AM CDTTornado WarningMOBOkaloosa40 min
Oct 18, 11:30 AM CDTTornado WarningMOBEscambia, Santa Rosa45 min
Oct 18, 12:11 PM CDTSpecial Marine WarningMOB94 min
Oct 18, 1:47 PM CDTSpecial Marine WarningMOB88 min
Oct 18, 3:19 PM CDTSpecial Marine WarningMOB86 min
Oct 18, 3:52 PM CDTSpecial Marine WarningMOB83 min
Oct 18, 5:44 PM CDTSevere Thunderstorm WarningMOBEscambia46 min

Nearby

Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.